Antidepressant medications suck ! ***... - Anxiety and Depre...

Anxiety and Depression Support
33,921 members35,691 posts

Antidepressant medications suck ! *** Rant warning

Jaco2016
Jaco2016
8 Replies

They don’t really work and they always have side effects! You’re told to keep trying others until you “find the right one.” I’ve tried many. I haven’t slept well since I started taking Pristiq . My doc wants to give me more meds that ofcourse that will add more side effects. I’m getting ready to stop taking Pristiq all together because I need my sleep back! I’ll take my anxiety back for sleep. Psychiatrists and the pharmaceutical industry are all a bunch of charlatons as far as I’m concerned . The drugs don’t work!!

8 Replies
oldestnewest
Forestina

I have resisted the drug route but it is so much harder. I did this mainly because I worry coming off them. I know the side effects can be very unpleasant but they do subside after a couple of weeks if you can hang on in there. Good luck.

Reply
Jaco2016
Jaco2016
in reply to Forestina

You are definitely right about how hard they are to come off. The withdrawals can be brutal !

Reply
hypercat54

Hi I am sorry meds don't work for you. I have heard that around one third of people are treatment resistant so that must be why.

It doesn't mean though that drugs don't help the majority of which I am one fortunately. They work well for me and are probably one of the main reasons I am still here.

I hope you find something which helps you. x

3 likes
Reply
fauxartist

I'm sorry they don't work for you...how long have you been taking Pristiq? Some people are not helped by antidepressants, they seem to be immune to the benefits. You may be one of them. If so, don't give up...maybe you can find alternate ways to deal with your depression and anxiety without medication...there are some here who choose to do that and it seems to work for them.

1 like
Reply
Jaco2016
Jaco2016
in reply to fauxartist

I’ve been taking it for maybe 10 months now. It helps with anxiety and doesn’t cause weight gain and other troublesome side effects which other meds caused in the past. But the insomnia has been there from day 1 and helped to some extent with melatonin or hydroxyzine but then they stop working . And then my doc thinks I should add another medication for sleep which causes weight gain. I did find out my vitamin D was low through a blood test that I asked for from my doc and am taking it now as a supplement and it actually seems to be helping. Hoping it will be enough that I can get off the Pristiq!

Reply
HiddenThis reply has been deleted
fauxartist
fauxartist
in reply to Hidden

hey elliott...maybe you should post how you deal with your stuff without using meds. I know a few others here are doing pretty good without meds too. I think it's equally important to support those that can't or don't want to take meds. to have alternative methods to cope with depression and anxiety.

2 likes
Reply
Janet01

Pristiq didn't work for me, so many thought it was so great. Don't give up on your search and read all you can find on your condition. The more you can learn the better equipped you are in making a decision for yourself.

The best to you.

Reply

You may also like...